Alert archive / Florida / Wind Advisories in 2019

Wind Advisory 3, NWS Jacksonville, FL

February 19, 2019Duval County, Nassau County, Florida; Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this wind advisory at Feb 19, 2019, 3:35 AM EST for Duval County, Nassau County, Florida; Camden County, Glynn County, Georgia. It took effect at Feb 19, 2019, 9:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2019, 3:35 AM EST (08:35 UTC)
In effect from
Feb 19, 2019, 9:00 AM EST
Expired
Feb 19, 2019, 5:59 PM EST
In force
9 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 32 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2019-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2019-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

614 
WWUS72 KJAX 190835
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
335 AM EST Tue Feb 19 2019

FLZ124-125-GAZ154-166-192300-
/O.NEW.KJAX.WI.Y.0003.190219T1400Z-190219T2300Z/
Coastal Nassau-Coastal Duval-Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, 
Glynn Haven, Sea Island, St. Simons, Country Club Estate, 
Dock Junction, Dover Bluff, Kingsland, and Dungeness
335 AM EST Tue Feb 19 2019

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
THIS EVENING...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect from 9 AM this morning to 6 PM EST
this evening.

* WINDS...Northeast 15 to 25 mph with gusts near 35 to 40 mph.

* IMPACTS...Minor damage to small trees, power lines, and property
  are possible. Loose outdoor objects will blow around. Boating on
  the intracoastal waters is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. 

Minor damage to trees, power lines, and property are possible
with wind of this magnitude. Motorists in high profiles vehicles
are advised to use caution until the wind subsides. Strong winds
can topple trees, blow weakened roofs off houses, and down power
lines. Take precautions to secure trash cans, lawn furniture, and
any other loose outdoor objects.

&&

$$
1 follow-up statement
046 
WWUS72 KJAX 192259
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
559 PM EST Tue Feb 19 2019

FLZ124-125-GAZ154-166-200000-
/O.CAN.KJAX.WI.Y.0003.000000T0000Z-190219T2300Z/
Coastal Nassau-Coastal Duval-Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, 
Glynn Haven, Sea Island, St. Simons, Country Club Estate, 
Dock Junction, Dover Bluff, Kingsland, and Dungeness
559 PM EST Tue Feb 19 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Jacksonville has cancelled the
Wind Advisory.


$$

Nelson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Feb 18, 9:12 PM EST, 6 hours 23 minutes earlier.

Area forecast discussion, Feb 18, 9:12 PM EST, 6 hours 23 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
912 PM EST Mon Feb 18 2019

.UPDATE...
Record warmth was observed across northeast Florida this
afternoon ahead of a cold front. The cold front pushed through the
southern portion of the region this evening, and much cooler
temperatures have resulted. Showers were still ongoing across
Flagler County, and these may continue overnight as a coastal
trough develops. Showers will then spread northward up the coast
during the day on Tuesday. Northeasterly winds will also begin to
increase at the beaches near daybreak, with winds 15-20 mph with
higher gusts. Mostly cloudy to cloudy skies will prevail overnight
with lows in the 50s to lower 60s.

&&

.AVIATION...
MVFR to VFR cigs will prevail overnight. A coastal trough will
develop overnight, and showers will increase from south to north
on Tuesday, with lowering ceilings at the TAF sites. IFR cigs are
forecast to prevail by mid afternoon and LIFR cigs are possible.
North to northeast winds 5-10 knots overnight will become
northeasterly around 15 knots with higher gusts on Tuesday.

&&

.MARINE...
A cold front was pushing south of the waters this evening. Small
Craft Advisory conditions will begin overnight as a coastal trough
develops.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  52  57  53  77 /  10  30  50  40
SSI  56  58  56  71 /  30  80  80  40
JAX  58  63  60  78 /  20  70  70  30
SGJ  61  65  61  75 /  30 100  60  20
GNV  60  69  63  82 /  20  30  40  40
OCF  61  73  63  83 /  20  30  40  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory from 5 AM to 1 PM EST Tuesday for Coastal
     Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.

GA...Coastal Flood Advisory from 5 AM to 1 PM EST Tuesday for Coastal
     Camden-Coastal Glynn.

AM...Small Craft Advisory from 1 AM Tuesday to 7 AM EST Thursday for
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

     Small Craft Advisory from 5 AM Tuesday to 5 AM EST Wednesday for
     Coastal waters from Altamaha Sound to Fernandina Beach FL
     out 20 NM-Coastal waters from Fernandina Beach to St.
     Augustine FL out 20 NM-Coastal waters from St. Augustine to
     Flagler Beach FL out 20 NM.

&&

Kennedy/Cordero/

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 3:38 AM ESTRip Current StatementJAXDuval, Flagler, Nassau39 hr

Nearby

Wind Advisories in Florida, 2019Wind Advisories in Georgia, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.